Saturday, April 26, 2008

Learning to hear God's voice...
Thank you all who prayed for us this past week. God used you through your comments, prayers, and friendship to bring encouragement through a really rough week. I am happy to share with you that we made it through today without one dizzy episode or any other major issue. I am thanking God for the break today.

After my post the other night I sat at the computer just praying and trying to figure out what could be going on. I felt like the Lord answered our prayers and revealed to me a conection between the episodes and Jon's meds. It seemed to happen within 30 minutes of giving him his meds. So I looked up his seizure meds and sure enough these symptoms of vertigo, nausea, jumping eyes, inability to walk and the clumsy movements after an episode all show up as a side effect of lamictal "overdose."

So Friday morning I waited to give Jon his meds until we got to clinic. We tried first to give just the lithium to see if there was any reaction. There wasn't. So I gave him the rest of the meds- lamictal etc. Thirty minutes later his eyes started jumping around. Within minutes he was not able to walk. The world was spinning. This could not have happened at a better time. The dr. got to see what was happening and then we ran to the EEG and got him hooked up while it was still happening. The EEG showed no seizure activity which was good in the sense that we were not seeing a seizure but left some questions as to what was going on.

The neurologist that was on call at the time came in with two others in his practice. This part unfortunately felt like a waste of time and left us all wondering what the deal is. Even the nurse practioner agreed that they didn't tell us anything we didn't really know. I think they got caught up in the large amount of medicine that Jon takes and forgot to look at the whole picture. While they didn't agree that lamictal could become toxic over time...(they didn't even know that diziness could be a side effect of lamictal) they did agree that we should cut the dose in half.

I left feeling kind of sad, overwhelmed, and not sure I had the energy to plug on and get things set up for help here in town. There is so much paperwork I need to do. So much I need to get organized. I felt so frustrated with these neuro doctors.

Anyway, Shawn and I needed to go get presents for Josh's birthday so Shawn's parents kept the kids for us and we went out for dinner and to shop when we got back from denver. It was a great break but did little to prepare us for the storm that hit after we got home. Jonathan went into a full blown rage/psychotic episode that lasted 45 minutes. I held him to keep him from hurting himself. Shawn switched with me after a while. Jon screamed horrific things, bit, scratched, punched, spit, and blew snot all over us. We were all crying..the other kids were scared and crying. I tried to rock him and comfort him and at the same time I felt my heart being torn to shreds. In this moments the pain that overcomes me is so helpless.

It has been so long since an episode like this has happened. That in itself scares me. After it is over he cries with such a sorrow that just breaks my heart. He doesn't want to scare the others. he doesn't want to hurt anyone. He feels so bad.

Please continue to pray for us. Please pray for Jon to be able to deal with the sadness he feels over moving. Please pray for whatever is going on the stabilize. Please pray especially that we will find the professionals we need for him here close to our home.

Thank you all for being friends and for caring for our family.

We love you all!


Anonymous said...

I left a post and don't know where it went. I love you dearly!!! Please feel that! Remember as much as you love Jon, our Father loves him even more! I am praying!

Tina said...

Oh dear Kelly. I don't even know what to say, my heart just aches for you and Jon so much. Is it a side effect of any meds he is taking that cause him to act that way? Please email me so I have your new address.